Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 79, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 1999, 9:33 PM EDT for Sandusky County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 1999, 9:33 PM EDT (01:33 UTC)
- Expired
- Jul 21, 1999, 10:35 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Sandusky County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:00 PM EDT | Thunderstorm Wind | Fremont, OH | A few large trees and power lines were knocked down on the east side of Fremont. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 220135 RRA SVRCLE OHC143-220235- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 933 PM EDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANDUSKY COUNTY IN NORTHWESTERN OHIO * UNTIL 1035 PM EDT * AT 932 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF PORT CLINTON... MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... VICKERY CLYDE THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:35 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 21, 8:35 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 835 PM EDT WED JUL 21 1999 SCT TSTMS CONT TO POP UP AND SPREAD OUT ACRSS A GOOD PART OF THE CWA. WRMFNT DIFF TO FIND. DWPTS INTO L-M 70S MOST OF CWA...NO DECENT WIND SHIFT. IF WRMFNT NOT ALREADY N OF AREA XPCTD TO BE BY MORNING. WL CONT WITH CURRENT ZONE PCKG. MAY RAISE POPS TO HI CHC OR LKLY DEPENDING ON HOW RADAR SCREEN LOOKS JUST BEFORE ISSUANCE. NO OTHER CHGS ANTICIPATED FOR TMW AND ONWARDS. .CLE...NONE. VRCEK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:40 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.